It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Serzone withdrawal - input and help requested

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-15-2004, 10:07 PM   #1
    Kiminca
    Newbie
     
    Kiminca's Avatar
     
    Join Date: Aug 2004
    Posts: 1
    Kiminca HB User
    Serzone withdrawal - input and help requested

    Hi Everyone,

    I'm so glad I found this board, it helps to realize that so many people are going through similar things. (I found the board a few weeks ago, just now posting.)

    I went on Serzone 3 1/2 years ago after a neck injury left me in chronic pain and my company laid me off right afterwards. I'd been mildy to moderately depressed for years, but had resisted medication. (Well, none of my therapists had even bothered to tell me I WAS depressed...)

    At first Serzone was a wonder drug, it got me out of the black and off the couch. Because by that time I was on lots of pain medication, I attributed my symptoms such as blurred vision, vertigo, weight gain, etc. to them.

    Last year I read online about the damage to the liver Serzone can cause. So I dropped my dosage from 500mg to 400mg, over a 2-3 month period. I didn't have much of a problem doing that. Not that I recognized anyway.

    Then, a few months ago I found that Serzone was being discontinued, and re-found the information about liver damage. (I'd 'forgotten'.) So I began to taper off Serzone, starting in mid-May. Then had a liver panel done in July which confirmed an effect on my liver, so I tapered down again.

    You've read the rest here many times before... fever, aches, dizziness, horrible emotional swings, feeling for the first time in my life that I might belong in a padded room, awful nightmares, unable to go to sleep, etc. Oh, and vertigo. I didn't realize that was caused by the drug until I read it in some of the other posts tonight.

    After a few weeks, I slowly got better. Then I'd taper down again. Sometime in July I stayed at one dose for about 8 weeks - I was working on a project and needed to function. I got to feeling really good, and I even started sleeping normally again.

    So, 4 weeks ago I dropped the dose again. By accident at first, I forgot a couple of doses. Then I said what the heck and went from 165mg per day (half each AM and PM) to 125 a day. Well. That wasn't a good idea. But because one of my cats was dying of cancer and I wasn't thinking clearly I just kept taking the lower dose. My cat died 3 weeks ago, which didn't help things at all. I figured though that since I'd already been through a few weeks at this dose I could just tough it out.

    But, I'm starting to wonder. How long does it take to get off this stuff?! I'm sitting here with horrible vertigo again, and I've been on an emotional roller coaster the past week. Aches today bad enough to make me cry. That's WITH my narcotic pain medicine. (I'm on a low dose, with minimal side effects.)

    I take a low dose of Elavil for nerve pain, so I've increased that by 10 mg to help during this withdrawal. From 30-40mg per day.

    Also like many of you, my regular doctor is pretty clueless. The one that prescribed Serzone in the first place is long gone. Fortunately, the nurse at my Pain Doctor is awesome, and is very supportive. I'm going to talk to her tomorrow, but I'm not sure what it is I need.

    I do have insurance, but it doesn't cover much. To save money I have been splitting a 250mg tablet into 4 pieces, but that leaves a lot of room for error. (I had an almost full bottle of the 250's from when I took 500/day) I have now decided to get 100mg tablets (or less if available) so I can do smaller reductions.

    After finding this board a few weeks ago I upped my vitamin B's, started flax seed oil capsules again, evening primrose, etc. I noticed a difference right away, but, the effect seems to have diminished over time. How much of each should I be taking? Wondering if I should increase the dose... I did run out of evening primrose so I'll get that tomorrow.

    My guess is that it'll take me another 3-4 weeks to fully stabilize at this dose. But maybe that's being optimistic. I sure hope not. But from there, how long will it take to go from 125mg to 0? And how slow should I go?

    I'm out of money so I need to be functional - so I've pretty much decided to stay on this dose for a while. But, I also want this out of my system, as every day I realize more ways it's messed me up. (I feel as if I've 'lost' the past 2 years, it's been 4 years since my injury but I can't believe it's been that long - somewhere in there I lost all track of time...which I've heard attributed to the Serzone.)

    Any comments or suggestions will be much appreciated. More and more I'm finding it harder to go outside my apartment, preferring to stay inside with my AC on, as the heat really gets to me. Is that part of the drug stuff? Or just my reaction to life being more than I can handle right now?

    And lastly, has anyone had any luck with alternative medicine treatments? Like acupuncture or Chinese herbs, or anything? (I do energy healing myself, and my sense is that there's not a whole lot that can be done, but I may be too close to it.)

    Again, thank you all for being here, and I wish every one of you peace and joy.

    Kim D

     
    Sponsors Lightbulb
       
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Celexa,wellbutrin, Xanax sal108 Drug Interactions / Side Effects 13 11-17-2007 08:07 PM
    Anyone ever take Serzone? jodianne Anxiety 6 03-16-2007 02:05 PM
    serzone/nefazodone and liver failure hry33 Panic Disorders 1 05-22-2004 07:37 PM
    SERZONE or ZOLOFT anyone!! DESPERATE!! byrdleg Panic Disorders 7 03-29-2004 01:52 PM
    serzone--does it have withdrawal problems ravenstorm Depression 2 01-31-2004 06:37 AM
    PAXIL Withdrawal symptoms? res0w5bu Depression 5 01-27-2004 08:17 PM
    Pregnancy and Serzone Alesia Servatius Depression 1 06-21-2003 10:55 PM
    Staring off into space??? Vision/Memory problems and Serzone? Cam94Z28 Eye & Vision 0 12-16-2002 04:20 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:53 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!